Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Mucus in stools, swollen abdomen and leg cramps. Suggest treatment

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1980
Answered : 1357 Questions
I have mucus with stains of what looks like pinkish blood along with generally small stools, swollen or bloated abdomen, rectal gas just before generally, but not always, bowel movements. I am tired, and not hungry except at night. I am very sensitive to temperature changes, especially cooler, but I am an otherwise very healthy 78 year old woman. I do not have headaches, but I do have some leg cramps. I garden, swim in a lake and travel in tropical countries. I also have a numb area of skin across one breast on one side and along the side of my trunk, (same saide) Nothing "cures" it, but fungal medication seemed to help as did vinegar and tea tree oil, but while ethe sensitivity decreased, the numbness remains. There is a little tingly feeling at times, but there is nothing visibly wrong.
Posted Fri, 1 Nov 2013 in Women's Health
Answered by Dr. Rakesh Karanwal 1 hour later
Brief Answer:
Problems are curable with appropriate treatment

Detailed Answer:
Hi Mrs. XXXX,

Good Day to you.

Thanks for your query. I fully appreciate your concerns.

* The gas, mucus/blood-stained stools may be due to either
- intestinal protozoal/H.pylori infection (contacted during last travel to a tropical country) . An adequate course of anti-microbials + Probiotics will help.

- Irritable bowels or Inflammatory Bowel Disease - which can be excluded/confirmed by Colonoscopy.

* Tiredness, intolerance to cold and, presence of cramps are apparently due to "under-corrected" hypothyroid state. Increase in thyroid medication, under your doctor's supervision, will definitely relieve these symptoms.

* Numbness (one sided) and leg cramps are most probably due to Vitamin B12 deficiency. It will be relieved with high doses (1500 microgram) of Vitamin B12 regularly.

You may therefore discuss the matters with your doctor, who will know what course of action would be best for you. He will prescribe most appropriate drugs for the conditions mentioned above.

If there are further clarifications, I will be happy to answer.

Have a speedy recovery.


Dr. R Karanwal

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor